Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking sotret and erithomycin for acne. Huge exposure to oily and fatty food. Reason for elevated sgot, sgpt?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1994
Answered : 175 Questions
Question
hi. My sgot is 80 and sgpt is 114. While bilirubin is 23.3.

Don't take alcohol or smoke. Have had huge exposure to oily and fatty food for past one month and also to High sugar.

Have been taking sotret and erithomycin for acne for past 3 months. What should I do?
Posted Fri, 17 May 2013 in Liver and Gall Bladder
 
 
Answered by Dr. Andy Fine 24 minutes later
Both of your drugs may affect and worsen liver function. Certainly erythromycin is metabolized by the liver and can effect by elevated liver function testing. First thing, I would make sure you are tested for hepatitis B and C. Most emerging country causes of elevated liver tests are because of infectious hepatitis. There are many other causes. If you have a fever, he could have an infection in the bile duct exiting liver. These liver tests are mildly elevated, but the bilirubin is excessively elevated. This suggests some kind of obstructive process, which also needs to be considered. Your sugar, alcohol, smoking, and fatty food intake probably had nothing to do with this. I hope you have a good day and this is helpful.
Above answer was peer-reviewed by
 
Follow-up: Taking sotret and erithomycin for acne. Huge exposure to oily and fatty food. Reason for elevated sgot, sgpt? 41 minutes later
I had checked the bilirubin range to be 6-20 for males. Is. 2.3 very high and what are the possible hepatitis b and c expected consequences?
 
 
Answered by Dr. Andy Fine 8 hours later
You seen to have a different reference range than we have in America; so that is not very high.

Hepatitis B and C are both chronic diseases that do not cause symptoms but take years to have any problems.

Regards
Above answer was peer-reviewed by
 
Follow-up: Taking sotret and erithomycin for acne. Huge exposure to oily and fatty food. Reason for elevated sgot, sgpt? 51 minutes later
Hi,

I am sorry, it was a BIG blunder from my end. My report is as follows:


Test Name Method Value Reference Range

BILIRUBIN - TOTAL     PHOTOMETRY      0.75     mg/dl      0.30 - 1.20

BILIRUBIN -DIRECT     PHOTOMETRY      0.23     mg/dl      0 - 0.20

BILIRUBIN (INDIRECT)     CALCULATED      0.52     mg/dl      0 - 0.9

GAMMA GLUTAMYL      PHOTOMETRY      23.4     U/l      M: 0 to 55 -
TRANSFERASE (GGT) F :0 to 38

ASPARTATE (SGOT )     PHOTOMETRY      80.8     U/l      M: 0 to 37
AMINOTRANSFERASE F: 0 to 31

ALANINE (SGPT)      PHOTOMETRY      114.5     U/l     M: 13 to 40 -
TRANSAMINASE F: 10 to 28

PROTEIN - TOTAL      PHOTOMETRY      7.4     gm/dl      6.6 - 8.3

ALBUMIN - SERUM     PHOTOMETRY      4.21     gm/dl      3.5 - 5.2

SERUM ALBUMIN/      CALCULATED      1.32     Ratio      0.9 - 2.0
GLOBULIN RATIO

What do you make of this?

Also, homocysteine test says the following
test method Value Units
HOMOCYSTEINE     PHOTOMETRY      17.74     µmol/L

ADULT MALE : 6 - 15 µmol/L
ADULT FEMALE : 3 - 12 µmol/L
ELDERLY > 65YRS : 15 - 20 µmol/L

Should I be worried?

I think this should be my last question :)
 
 
Answered by Dr. Andy Fine 8 minutes later
Hi,

No, you should not be worried. But, you need to get checked by a physician. Your liver condition needs to be evaluated. Then a diagnosis and treatment is required.

Hope this helps.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor